Alert archive / New York / Frost Advisories in 2017
Frost Advisory 2, NWS Albany, NY
NWS Albany, NY issued this frost advisory at May 10, 2017, 1:43 PM EDT for Greene County, Schoharie County, Ulster County, New York. It took effect at May 11, 2017, 3:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2017, 1:43 PM EDT (17:43 UTC)
- In effect from
- May 11, 2017, 3:00 AM EDT
- Expired
- May 11, 2017, 7:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
Counties Greene County, NY, Schoharie County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 41 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608 WWUS71 KALY 101743 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 143 PM EDT Wed May 10 2017 NYZ047-058-063-111100- /O.NEW.KALY.FR.Y.0002.170511T0700Z-170511T1100Z/ Schoharie-Western Greene-Western Ulster- Including the cities of Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, and Sundown 143 PM EDT Wed May 10 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT THURSDAY... The National Weather Service in Albany has issued a Frost Advisory, which is in effect from 3 AM to 7 AM EDT Thursday. * Temperatures...In the low to mid 30s. * Timing...Late tonight into early Thursday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
335 WWUS71 KALY 101820 CCA NPWALY URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Albany NY 220 PM EDT Wed May 10 2017 NYZ047-058-063-111100- /O.COR.KALY.FR.Y.0002.170511T0700Z-170511T1100Z/ Schoharie-Western Greene-Western Ulster- Including the cities of Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, and Sundown 220 PM EDT Wed May 10 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT THURSDAY... The National Weather Service in Albany has issued a Frost Advisory, which is in effect from 3 AM to 7 AM EDT Thursday. * Locations...Schoharie, western Greene and western Ulster counties. * Temperatures...In the low to mid 30s. * Timing...Late tonight into early Thursday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
240 WWUS71 KALY 111115 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 715 AM EDT Thu May 11 2017 NYZ047-058-063-111215- /O.EXP.KALY.FR.Y.0002.000000T0000Z-170511T1100Z/ Schoharie-Western Greene-Western Ulster- Including the cities of Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, and Sundown 715 AM EDT Thu May 11 2017 ...FROST ADVISORY HAS EXPIRED... The frost advisory has expire for the Schoharie, western Greene and western Ulster counties. Temperatures will quickly warm up this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at May 10, 10:19 AM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 10, 10:19 AM EDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Albany NY 1019 AM EDT Wed May 10 2017 .SYNOPSIS... A weak area of high pressure builds into the region today through Thursday. This ridge will provide us with a brief reprieve from the wet weather and help moderate temperatures closer to normal. Rain chances return on Friday and persist through the weekend. && .NEAR TERM /THROUGH TONIGHT/... Today will be Warmer than recent days but still below normal. Ridging is building in at the surface from the north. However, the region still remains under the influence of the upper level low that as dominating our weather for the last several days. Clouds have been slowly eroding, however with cold pool overhead and heating cumulus clouds are developing across mainly the higher terrain. Another chilly night tonight, but not as cold as last night/this morning. Expecting lows in the lower 30s to lower 40s with partly cloudy skies. Refer to the Public Information Statement we issuedearlier with this morning's lows (is available on Facebook and Twitter). The growing season starts May 11th across the higher terrain across the forecast area except for the western/southern Adirondacks. With temperatures forecast to drop into the mid/upper 30s in these areas have added patchy frost to the forecast. A frost advisory may need to be issued (have added mention to our Hazardous Weather Outlook). && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Upper energy splitting off in southern Canada will become another closed upper low and begin to approach our region from the Great Lakes and OH Valley by Friday. In the mean time, energy from the upper level low that drifted off the New England coast could wrap back into the region Thursday. But at this time, it looks like it will be too far east to provide us with anything but an increase in clouds. Therefore, Thursday should be another dry day with some sun in the morning and increasing clouds in the afternoon. Temperatures will be even warmer than Wednesday as highs are expected to reach the upper 50s to mid 60s. With mostly clouds skies in place, temperatures Thursday night should be near normal, in the upper 30s and low to mid 40s. Some questions as to the timing of the leading edge of isolated showers on Friday as models try to resolve both the cut off lows nearby and a developing surface low over the Tennessee Valley. But expect clouds to continue increasing throughout the day Friday with perhaps some isolated showers by the afternoon. Highs on Friday could reach the upper 50s to lower 60s but depending on showers and cloud cover, highs could struggle to get out of the 50s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... The Mothers Day weekend still looks very unsettled with a coastal cyclone potentially bringing an extended period of rainfall. The mean longwave trough that has been in place the last week or so over the Northeast will continue into early next week. Friday night into Saturday...A split flow regime starts the long term with a southern stream trough moving across the lower MS and TN River Valleys with a northern stream upper trough beginning to dig equatorward from central Canada and the Great Lakes Region. Initially, some over-running rainfall from the southern stream system spreads north/northeast, as a sfc cyclone forms near the VA/NC border Saturday. The isentropic lift increases during the day on Saturday as the GFS/GEFS mean/ECMWF begin to more aggressively phase together the northern and southern streams with a coastal cyclone forming near the Delmarva Region, as the upper trough begins to turn negatively tilted. The rain may pickup in intensity shortly before nightfall as the 00Z GFS shows some impressive 2D FGEN in the H850-700 layer especially south and east of the Capital Region. We increased POPs to categorical values Saturday afternoon. After lows mainly in the 40s, not much movement in temps is expected Saturday due to the rain-cooled air and soggy conditions potentially setting up with highs only in the upper 40s to mid 50s across the fcst area. Saturday Night into Sunday...Moderate to heavy rainfall is possible with the potential May Nor'easter as the H500 trough turns negatively tilted. Strong QG lift sets up in the northwest quadrant of the cyclone for a large portion of the fcst area. The big difference between the 00Z ECMWF and 00Z GFS is the EC progressively swings the cyclone northeast into Maine by late Sunday, where the GFS closes off the H500 circulation. The 00Z ECMWF would have a 1- 1.5" rainfall event, whereas the GFS hints at 1-2" from the Capital Region north and west and 2-4" south and east due to the deep fetch of Atlantic moisture, strong 2D FGEN north and west of the cyclone, and anomalous easterly /-U component of the wind 1-2+ standard deviations above normal/ H850 low-level jet hinted at by the latest 00Z GEFS. Not convinced on the 3-4" across the southeast portion of the forecast area yet, but 1-2.5 inches looks possible based on the latest WPC thinking too. There is a lot of spread in the GEFS plumes for Albany. The latest MMEFS guidance from the GEFS and NAEFS does not show any minor flooding at this time. We will continue to monitor if the heavy rain materializes another few cycles before adding it to the HWO. There has been a lot of spread with model guidance the last few days due to the phasing issues. Bottom line, a soaking rainfall over 24-hrs is possible with breezy and cool conditions. Temps continue to run below normal with upper 30s to mid 40s for lows, and upper 40s to upper 50s for highs. Sunday night into Monday...The H500 low dives in and closes off over NY and New England for showers persisting due to the strong differential cyclonic vorticity advection heading into early next week. The cutoff that forms is actually fairly progressive and the GFS/ECMWF move it downstream quickly heading into Monday night, as a fairly high amplitude ridge builds from the MS River Valley/Great Lakes Region/Canada. Max temps Monday will still run below normal by at least 10 degrees. Monday night into Tuesday...Mid and upper level heights begin to rise with the aforementioned ridge at the sfc and aloft building in for some fair and dry wx as temps will be rising a bit closer to seasonal normals with lows in the 40s predominately, and highs in the mid and upper 60s in the valleys, and mid 50s to lower 60s over the hills and mtns. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... The closed upper low moves east of New England today into tonight. North to northwest flow will persist aloft with impulses rotating around the low keeping intervals of clouds over the region, but VFR conditions should prevail the next 24 hours ending 12Z/THU for KGFL/KALB/KPOU/KPSF. Cloud bases will generally be in the 5-10 kft AGL range this morning with some thinning expected prior to noon based on the visible/IR satellite picture. Intervals of mid level and high clouds will continue in the cool cyclonic flow aloft during the late morning into the afternoon. The mid level cloudiness will likely linger into tonight with cigs in the 5-10 kft AGL range again. The skies may clear a bit again late tonight /after 06Z/ especially from KALB south and east to KPOU with sct mid level or high clouds. The winds will become north to northwest at 5-8 kts in the late morning into the afternoon before becoming light and variable at 4 kts or less tonight. Outlook... Thursday Night: No Operational Impact. NO SIG WX. Friday: Low Operational Impact. Slight Chance of RA. Friday Night: Moderate Operational Impact. Chance of SHRA...RA. Saturday: High Operational Impact. Definite RA. Saturday Night: High Operational Impact. Definite RA. Sunday: High Operational Impact. Likely RA. && .FIRE WEATHER... A weak area of high pressure builds into the region today through Thursday. This ridge will provide us with a brief reprieve from the wet weather and help moderate temperatures closer to normal. Rain chances return on Friday and persist through the weekend. The RH values will recover 80 to 100 percent both tonight and Thursday night. RH values will drop to 30 to 50 percent both this afternoon and Thursday afternoon. West to northwest winds less than 15 mph will continue through Thursday. && .HYDROLOGY... A period of dry weather is expected through Friday. Most of the main stem rivers have crested and will continue to recede. River flows will gradually lower into the weekend. A coastal storm could bring locally heavy rain to our region over the weekend with generally 1 to 2 inches of total rainfall possible. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...NAS/JVM NEAR TERM...IAA SHORT TERM...NAS/JVM LONG TERM...Wasula AVIATION...Wasula FIRE WEATHER...NAS/JVM HYDROLOGY...NAS/JVM
Hazardous weather outlook, May 10, 9:54 AM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 954 AM EDT Wed May 10 2017 MAZ001-025-NYZ038>040-047-048-051-058-063-VTZ013-014-111100- Northern Berkshire-Southern Berkshire-Southern Herkimer- Southern Fulton-Montgomery-Schoharie-Western Schenectady- Western Albany-Western Greene-Western Ulster-Bennington- Western Windham- 954 AM EDT Wed May 10 2017 This Hazardous Weather Outlook is for the western Mohawk Valley, Schoharie Valley, Helderbergs, eastern Catskills, Berkshires and Bennington and western Windham counties in southern Vermont. .DAY ONE...Today and Tonight. Areas of frost may occur late tonight as temperatures fall into the mid 30s. A Frost Advisory may be needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-NYZ032-033-041>043-049-050-052>054-059>061-064>066- 082>084-VTZ015-111100- Northern Litchfield-Southern Litchfield-Northern Herkimer-Hamilton- Northern Saratoga-Northern Warren-Northern Washington- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Eastern Greene- Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess- Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Eastern Windham- 954 AM EDT Wed May 10 2017 This Hazardous Weather Outlook is for the western and southern Adirondacks, Lake George Saratoga region, Capital District, mid Hudson Valley, Taconics, northwestern Connecticut, and the Connecticut River Valley of southern Vermont. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in New York, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.